Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Fatigue, chest pain. On pristiq medication. Suffering from depression

Hi...I am a 41 yr old woman, have been on Pristiq medication 3 x 100gm tablets for approx 1 1/2 years which has been going fine. Have been working quite hard lately, my husband and I have a cleaning business with a few employees...we also have 3 boys aged 9, 11 and 14 years. Lately I have been feeling extremely tired, my chest has been aching and basically it takes all my effort just to get a meal on the table for my family. I have had depression for a number of years but have been keeping it under control. Dont know what to do?
Asked On : Wed, 19 Dec 2012
Answers:  2 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for your query. I can understand your current concern. Pristiq is desvenlafaxine, an effective anti-depressant belonging to the SNRI group of anti-depressants. It is encouraging that you have been maintaining well all these years on the above medication. There seems to have been a flare of symptoms possibly due to life stressors. You require a re-consultation with your psychiatrist at this point of time to evaluate your life stressors and depressive symptoms. Increase in dosage of medication or addition of psychotherapy (eg cognitive behavioural or interpersonal therapy) are likely to be beneficial to you after evaluation. Wish you early recovery.
Dr Sundar Gnanavel
Answered: Mon, 31 Dec 2012
I find this answer helpful
Psychiatrist Dr. Srikanth Reddy's  Response
I can understand what you are going through. Pristiq is actually desvenlafaxine and is a new medication in the treatment of depression. It has good reports of efficacy but being a new molecule some psychiatrists are still skeptical about its efficacy in long term. What you are probably facing is actually a relapse of depressive symptoms. In such a case you should visit back your psychiatrist who would like to add some add on antidepressant or switch to a new one. You can also augment your treatment with CBT. Once a remission is achieved in depression, it is not common to have a relapse so early. Is there any ongoing stressor in your life. Its also advisable to get a thyroid profile done. Exercise regularly and eat healthy.
Hope I am able to solve your concerns.
Have a nice day.
Answered: Wed, 19 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor